Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 445, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 31, 2012, 6:56 PM CDT for Jones County, Mississippi. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2012, 6:56 PM CDT (23:56 UTC)
- Expired
- Jul 31, 2012, 7:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 108 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 6:56 PM CDT | HAIL 1.75 | 5 Nnw Laurel, MS | A FEW LARGE STONES UP TO GOLF BALL SIZE...MOST HAIL WAS NICKEL TO QUARTER SIZE. OCCURRED ON PAUL MYRICK RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2212 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
054
WUUS54 KJAN 312356
SVRJAN
MSC067-010045-
/O.NEW.KJAN.SV.W.0445.120731T2356Z-120801T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
656 PM CDT TUE JUL 31 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE...
* UNTIL 745 PM CDT
* AT 657 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LAUREL MOVING SOUTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELLISVILLE BY 720 PM CDT...
MOSELLE BY 740 PM CDT...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3144 8915 3144 8940 3154 8940 3180 8927
3182 8906 3143 8914
TIME...MOT...LOC 2357Z 015DEG 18KT 3171 8919
$$2 follow-up statements
976
WWUS54 KJAN 010007
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
707 PM CDT TUE JUL 31 2012
MSC067-010045-
/O.CON.KJAN.SV.W.0445.000000T0000Z-120801T0045Z/
JONES MS-
707 PM CDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WESTERN JONES COUNTY...
AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LAUREL MOVING SOUTH AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ELLISVILLE BY 725 PM CDT...
MOSELLE BY 745 PM CDT...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3144 8915 3144 8940 3154 8940 3180 8927
3182 8906 3143 8914
TIME...MOT...LOC 0007Z 011DEG 14KT 3168 8920
$$
19354
WWUS54 KJAN 010022
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
722 PM CDT TUE JUL 31 2012
MSC067-010045-
/O.CON.KJAN.SV.W.0445.000000T0000Z-120801T0045Z/
JONES MS-
722 PM CDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WESTERN JONES COUNTY...
AT 723 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOSO
MOVING SOUTH AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ELLISVILLE AND MOSELLE BY 745 PM CDT...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3176 8908 3143 8914 3144 8915 3144 8940
3154 8940 3165 8935 3177 8929
TIME...MOT...LOC 0023Z 016DEG 14KT 3171 8922
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:45 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 31, 2:45 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT TUE JUL 31 2012
...VERY HOT AND HUMID CONDITIONS TO CONTINUE ACROSS THE REGION
THROUGH AT LEAST WEDNESDAY...
.DISCUSSION...MID LEVEL MOISTURE PLUME ASSOCIATED WITH WEAK
NORTHWEST TO SOUTHEAST ORIENTED BAROCLINIC ZONE ALOFT CONTINUES TO
SPEW SOME WELCOME CLOUDS AND A LIGHT SHOWER OR TWO OVER MY NORTHEAST
MS COUNTIES EARLY THIS AFTERNOON. OTHERWISE...LOOSELY ORGANIZED
THUNDERSTORM CLUSTERS PASSING SOUTH THROUGH ALABAMA OVER THE FIRST
HALF OF THE DAY HAVE GENERALLY KEPT ALL OF THEIR SIGNIFICANT
ACTIVITY EAST OF THE MS/AL STATE LINE. THERE STILL IS A SMALL CHANCE
OF A STORM OR TWO GETTING GOING ACROSS EASTERN MS BEFORE SUNSET AND
ANY DEEP CONVECTION TRIGGERING THERE THIS AFTERNOON COULD BE POTENT
GIVEN COMBINATION OF SHEAR AND INSTABILITY AVAILABLE.
HOWEVER...THINK THE POTENTIAL FOR ANYTHING MORE THAN A VERY STRAY
STORM IN THE EASTERN CONFINES OF THE CWA IS TOO LOW TO MENTION IN
THE HWO.
THROUGH TONIGHT AND INTO TOMORROW THE SETUP OF THE LOWER MS VALLEY
ON THE EASTERN EDGE OF A HOT AND DRY UPPER LEVEL RIDGE CENTER WILL
CONTINUE...ALTHOUGH THE RIDGE ITSELF WILL BE WEAKENING A LITTLE.
THIS MAY LEAVE THE DOOR OPEN FOR A PERTURBATION OR TWO ROUNDING THE
RIDGE TO PUSH SOUTH INTO THE REGION AND HAVE A BETTER CHANCE TO
INSTIGATE A BIT OF SHOWER AND THUNDERSTORM ACTIVITY WORTH TALKING
ABOUT IN THE ARKLAMISS REGION. THE OPERATIONAL GFS MODEL THINKS THIS
ACTIVITY COULD KICK OFF TONIGHT ACROSS THE HEART OF THE
AREA...BRINGING A NOCTURNAL STORM CLUSTER OR TWO AND POTENTIAL FOR
SOME LOCALLY HEAVY RAIN. BUT THIS MODEL SOLUTION SEEMS LIKE AN
AGGRESSIVE OUTLIER CONSIDERING CONSENSUS AND THE FACT THAT A FEW
WET-BIASED MODELS ARE NOT AT ALL EXCITED. NOT IMPOSSIBLE FOR SOME
LATE NIGHT STORMS TO BE GET GOING...BUT MODEST MOISTURE CONVERGENCE
AND LACK OF A HEALTHY UPSTREAM DISTURBANCE MAKES ME THINK THE GFS IS
PROBABLY OVERDONE. TOMORROW AFTERNOON WILL BE THE MORE LIKELY TIME
FOR AT LEAST ISOLATED STORMS TO BE POPPING UP AROUND THE
REGION...BUT COVERAGE IS NOT ANTICIPATED TO BE HIGH ENOUGH TO REALLY
CUT THE HEAT IN ANY MAJOR WAY.
WEDNESDAY NIGHT AND INTO THURSDAY MODEL CONSENSUS IS SOMEWHAT BETTER
THAT POTENTIAL EARLY MORNING CONVECTION (OR STORMS OCCURRING LATER
IN THE DAY IN BETTER NUMBERS) WILL DO A BETTER JOB OF CUTTING THE
HEAT A BIT. STILL LOOKS LIKE WE COULD GET AT LEAST CLOSE TO ADVISORY
CRITERIA IN THE UPPER DELTA ON THURSDAY...BUT FOR NOW HAVING THE
WIDESPREAD HEAT ADVISORY EXPIRE WEDNESDAY EVENING SEEMS LIKE A GOOD
PLAN.
WE ALSO CHOSE TO KEEP THE EXCESSIVE HEAT WARNING GOING FOR NOW IN
THE UPPER DELTA AREAS OF SOUTHEASTERN ARKANSAS...NORTHEASTERN
LOUISIANA AND NORTHWESTERN MISSISSIPPI. WE ACTUALLY HAVE NOT BEEN
HITTING CRITERIA THAT WELL SO FAR TODAY...BUT I AM NOT CONFIDENT
ENOUGH THE EXTREME HEAT GRIPPING THAT AREA HAS BROKEN YET AND THUS
WILL KEEP THE WARNING GOING THROUGH TOMORROW AS WELL.
PAST THURSDAY IT LOOKS LIKE THE RIDGE WILL TRY TO EXPAND BACK
EASTWARD AGAIN THROUGH THE REMAINDER OF THE WEEK AND INTO THE FIRST
PART OF NEXT WEEK...BUT THE RIDGE AXIS SHOULD LARGELY BE NORTH OF
THE LOWER MS VALLEY. THIS SHOULD ALLOW MINOR EASTERLY UPPER
DISTURBANCES TO UNDERCUT THE NASTY RIDGE CENTER AND THUS CONTINUE TO
BRING THE ARKLAMISS AT LEAST TYPICAL AFTERNOON SHOWER AND STORM
CHANCES. HEAT SHOULD BE CURTAILED SOMEWHAT...BUT IT WILL LIKELY
STILL REMAIN HOTTER THAN IS NORMAL WITH MORE HUMIDITY THAN IS
DESIRED. /BB/
&&
.AVIATION...VFR CONDS EXIST AT ALL TAF SITES. -RA CURRENTLY MOVING
SOUTHEAST THROUGH NORTHEAST MS THROUGH KGTR/KCBM IS BEGINNING TO
DECREASE IN INTENSITY. TSRA COULD DVLP NEAR KHBG AROUND 31/21Z TO
01/00Z. TSRA POSSIBLE OVERNIGHT BETWEEN 01/05-07Z NEAR KGWO AND
MOVING SOUTHEAST TOWARD KJAN/KHKS BETWEEN 01/09-12Z BUT CONFIDENCE
IS FAIRLY LOW AND DID NOT MENTION IN CURRENT TAFS. BRIEF MVFR TO IFR
CONDS MAY BE PSBL IN ANY TSRA. PATCHY FG COULD CAUSE BRIEF MVFR
CONDITIONS AROUND 01/10-13Z. VFR CONDS TO RETURN BY 31/14-15Z ACROSS
REGION WITH THUNDERSTORMS AGAIN POSSIBLE TOMORROW
AFTERNOON...ESPECIALLY ALONG AND EAST OF MS RIVER. /DC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 76 98 76 94 / 25 19 22 27
MERIDIAN 75 98 74 95 / 21 16 22 34
VICKSBURG 76 97 74 97 / 21 19 17 19
HATTIESBURG 76 97 77 94 / 22 19 13 35
NATCHEZ 76 95 74 95 / 15 17 10 18
GREENVILLE 77 99 76 97 / 27 19 23 18
GREENWOOD 76 98 75 96 / 28 19 29 25
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 8 PM CDT WEDNESDAY FOR MSZ026>033-036>039-
042>046-048>066-072>074.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT WEDNESDAY FOR MSZ018-019-
025-034-035-040-041-047.
LA...HEAT ADVISORY UNTIL 8 PM CDT WEDNESDAY FOR LAZ024-026.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT WEDNESDAY FOR LAZ007>009-
015-016-023-025.
AR...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT WEDNESDAY FOR ARZ074-075.
&&
BB/DC/BKHazardous weather outlook, Jul 31, 3:09 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 309 PM CDT TUE JUL 31 2012 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034-035-040- 041-047-012015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN- 309 PM CDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...MUCH OF NORTHEAST LOUISIANA AND THE DELTA REGION OF MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY STRONG TO SEVERE STORMS ARE POSSIBLE WEDNESDAY AS WEAK UPPER LEVEL DISTURBANCES WILL COMBINE WITH THE MOIST UNSTABLE AIR MASS TO SET OFF STORMS THAT WILL MOVE NORTHWEST TO SOUTHEAST ACROSS THE AREA. SOME STORMS COULD BEGIN BEFORE DAYBREAK ON WEDNESDAY. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAINFALL. AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH 8 PM WEDNESDAY. HOT AND HUMID CONDITIONS WILL LEAD TO HEAT INDICES ABOVE 110 AGAIN THIS AFTERNOON.IN ADDITION...OVERNIGHT LOWS ARE REMAINING IN THE MID TO UPPER 70S WHICH WILL NOT ALLOW MUCH RELIEF FROM THE OPPRESSIVE CONDITIONS. PLEASE TAKE HEAT SAFETY PRECAUTIONS IF OUTDOOR ACTIVITIES ARE ABSOLUTELY NECESSARY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY VERY HOT AND HUMID CONDITIONS ARE ANTICIPATED ACROSS THE REGION WEDNESDAY EVENING BEFORE INCREASED CLOUD COVER AND RAIN CHANCES PROVIDED SOME MINOR RELIEF FROM THE HEAT ON THURSDAY. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW LATE IN THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. LAZ024-026-MSZ026>033-036>039-042>046-048>066-072>074-012015- CATAHOULA-CONCORDIA-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 309 PM CDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS MUCH OF CENTRAL AND SOUTHEASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY STRONG TO SEVERE STORMS ARE POSSIBLE WEDNESDAY AS WEAK UPPER LEVEL DISTURBANCES WILL COMBINE WITH THE MOIST UNSTABLE AIR MASS TO SET OFF STORMS THAT WILL MOVE NORTHWEST TO SOUTHEAST ACROSS THE AREA. SOME STORMS COULD BEGIN BEFORE DAYBREAK ON WEDNESDAY. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAINFALL. A HEAT ADVISORY IS IN EFFECT FOR THE REGION THROUGH 8PM WEDNESDAY. HEAT INDICES SHOULD REACH INTO THE 106 TO 108 DEGREE RANGE FOR SEVERAL HOURS OVERNIGHT TONIGHT INTO WEDNESDAY. IN ADDITION...OVERNIGHT LOWS ARE REMAINING IN THE MID TO UPPER 70S WHICH IS PROVIDING THE BODY LITTLE TIME TO RECOVER FROM THE HEAT OF THE DAY. PLEASE TAKE PRECAUTIONS IF OUTDOOR ACTIVITIES ARE ABSOLUTELY NECESSARY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY VERY HOT AND HUMID CONDITIONS ARE ANTICIPATED ACROSS THE REGION WEDNESDAY AFTERNOON BEFORE INCREASED CLOUD COVER AND RAIN CHANCES PROVIDED SOME MINOR RELIEF FROM THE HEAT ON THURSDAY. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW LATE IN THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 23
In the hours before
Special weather statement, Jul 31, 4:03 PM CDT, 2 hours 53 minutes before
MSZ058-312135-
CLARKE MS-
403 PM CDT TUE JUL 31 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT TUE JUL 31 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES SOUTHEAST OF GOODWATER AT 404 PM CDT...MOVING
SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN CLARKE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3183 8879 3182 8889 3196 8890 3196 8875
3184 8870
TIME...MOT...LOC 2104Z 337DEG 11KT 3184 8880
19Special weather statement, Jul 31, 5:32 PM CDT, 1 hour 24 minutes before
ARZ074-312315-
ASHLEY AR-
532 PM CDT TUE JUL 31 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT TUE JUL 31 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTHWEST OF SNYDER AT 532 PM CDT...MOVING SOUTHEAST
AT 15 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EASTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3337 9182 3340 9175 3340 9158 3323 9146
3301 9146 3300 9161 3301 9162 3300 9163
3301 9166
TIME...MOT...LOC 2232Z 334DEG 12KT 3333 9167
AECSpecial weather statement, Jul 31, 5:55 PM CDT, 1 hour 1 minute before
ARZ074-312325- ASHLEY AR- 555 PM CDT TUE JUL 31 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 555 PM CDT TUE JUL 31 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER ASHLEY COUNTY AT 555 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTH CENTRAL ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3340 9181 3339 9160 3329 9162 3327 9178 TIME...MOT...LOC 2255Z 126DEG 1KT 3334 9170 19
Special weather statement, Jul 31, 6:09 PM CDT, 47 minutes before
MSZ057-312340-
JASPER MS-
609 PM CDT TUE JUL 31 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CDT TUE JUL 31 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 7 MILES NORTHEAST OF MOSS AT 609 PM CDT...MOVING SOUTH AT 15
MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN JASPER COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3181 8922 3182 8922 3182 8923 3184 8922
3186 8923 3187 8923 3197 8925 3201 8905
3182 8898
TIME...MOT...LOC 2309Z 346DEG 15KT 3190 8912
19Special weather statement, Jul 31, 6:12 PM CDT, 44 minutes before
MSZ066-010000-
JONES MS-
612 PM CDT TUE JUL 31 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT TUE JUL 31 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 9 MILES NORTHEAST OF OVETT AT 613 PM CDT...MOVING SOUTH AT 15
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN JONES COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3144 8910 3169 8904 3169 8894 3166 8893
3144 8894 3143 8895 3143 8909
TIME...MOT...LOC 2313Z 002DEG 11KT 3160 8897
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:03 PM CDT | Special Weather Statement | JAN | Clarke | 32 min |
| Jul 31, 6:09 PM CDT | Special Weather Statement | JAN | Jasper | 31 min |
| Jul 31, 6:12 PM CDT | Special Weather Statement | JAN | Jones | 48 min |
| Jul 31, 6:19 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 41 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.